Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 194, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 14, 2002, 5:47 PM EDT for Cuyahoga County, Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 14, 2002, 5:47 PM EDT (21:47 UTC)
- Expired
- Aug 14, 2002, 6:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Cuyahoga County, OH
The radar
The Cleveland radar (KCLE), 17 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 6:05 PM EDT | Thunderstorm Wind | Cleveland, OH | Thunderstorm winds downed trees in Cleveland and North Royalton. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1833 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
168 WUUS51 KCLE 142147 SVRCLE OHC035-142230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 547 PM EDT WED AUG 14 2002 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUYAHOGA COUNTY IN OHIO... * UNTIL 630 PM EDT * AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF STRONGSVILLE...OR ABOUT 10 MILES SOUTHWEST OF CLEVELAND...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CLEVELAND CLEVELAND HEIGHTS EUCLID LAKEWOOD NORTH ROYALTON PARMA STRONGSVILLE DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:30 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 14, 3:30 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 330 PM EDT WED AUG 14 2002 MOIST UNSTBL AMS WL RMN ACRS CWA THRU THE NEXT SEVERAL DAYS. WL KP SCT SHWRS/TSTMS IN FCST TONIGHT AND THURS WITH EITHER LKLY OR HIGH CHC POPS. THURS NIGHT AREA APRS BTWN DYING BNDRY ACRS THE ARE AND APCHG CDFNT TO THE WEST SO WL DROP POPS OUT. FOR FRI AND SAT WL BRING CHC POPS BACK. HAVE BEEN WORKING ON FWF MOST OF SHIFT SO A LITTLE LATE WITH AFD ALTHOUGH MIS IS OUT. .CLE... OH...NONE. PA...NONE. TK
In the hours before
Local storm report, Aug 14, 5:40 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND,OH
540 PM EDT WED AUG 14 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM GREEN OH WIND DAMAGE
08/14/02 STARK NUMEROUS LARGE LIMBS DOWN
AND POWER OUTAGES.
0435 PM KINGSVILLE OH WIND DAMAGE
08/14/02 ASHTABULA NUMEROUS TREES AND POWER
LINES DOWN
0417 PM AKRON-CANTON AIRPORT OH 61 MPH TSTM WIND GUST
08/14/02 SUMMIT
0437 PM RAVENNA OH 67 MPH TSTM WIND GUST
08/14/02 PORTAGE NUMEROUS TREES AND POWER
LINES DOWN
CORRECTED TIME OF KINGSVILLE REPORTThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 1:52 PM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 14, 1:52 PM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 14, 2:45 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 14, 2:45 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 14, 3:44 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 14, 3:44 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 14, 3:44 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 14, 4:09 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 51 min |
| Aug 14, 4:20 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 40 min |
| Aug 14, 4:27 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 33 min |
| Aug 14, 5:48 PM EDT | Special Marine Warning | CLE | 117 min | |
| Aug 14, 5:48 PM EDT | Special Marine Warning | CLE | 117 min | |
| Aug 14, 5:55 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 50 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.